Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
27 years, 70 kg, 182 cm
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
5 mg pill split into 1/4 every day
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
24 years, september 2017
How old were you when you quit, and WHEN (date) did you quit?
26 years, fall/winter 2019
How did you quit (cold turkey or taper off)?
cold turkey, although I was quitting and starting over again for a little while before stopping completely, because every specialist was trying to convince me it was not finasteride causing anxiety
How long into your usage did you notice the onset of side effects?
around 2 years
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I was taking a lot of antidepressants, benzodiazepines, pregabalin, L-theanine, N-acetylcystein but nothing seemed to resolve the issue
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I was taking finasteride 1.25mg daily for two years. No obvious side effects. I had no sexual side effects that I was aware of - nothing that scares people. At that time, I would recommend the pill to everyone fearing hair loss. After two years I started having extreme anxiety, and I was attributing it to real life stress ( which I had a lot of in that time, because my father had terminal cancer and there was a bully at my workplace). Unfortunately, anxiety was so severe that I started looking up for other causes since real life stuff started to steadily resolve itself (the bully was fired; father died at home, not in the hospital) . Unfortunately, anxiety grew stronger. Once I realized anxiety is a recognized side effect of finasteride I stopped taking it. I started taking anti-anxiety meds and visiting therapist, but my anxiety did not react to any conventional treatment. My therapist and psychiatrist were puzzled with me, because I had no accompanying anxious thoughts so it was difficult to get to the root of the issue. Just pure anxiety, seemingly unrelating to anything. They were convinced it must have been from trauma I have suffered during the year. And they convinced me too. It has taken me 9 months to get back to 80-90% normal.
Fast forward, I was doing fine, I was happy, but my hair started thinning again. I was wary to start finasteride again, but I was not convinced about the finasteride being behind my anxiety since anxiety stuck with me for months after the last dose of fin so I became impulsive. I wanted to try microdosing 0.25mg but I only had 5mg tablets so I thought I would go with 1.25 mg 3x week. I took one dose, started feeling anxious. Then after two days I tried even lower dose than 1/4 of the pill. My anxiety came back with vengeance. It has been almost a month and the anxiety is growing.
My psychiatrist said that if you could tell if the patient is having an anxiety side effect from a drug or its all in their head, he would get a Nobel price. I know I can’t be 100% sure finasteride is a cause behind my anxiety, but I strongly feel it is not in my head and it’s hell of suspicious that I was happy and one pill changes everything.